Alert archive / Ohio / Flash Flood Warnings in 2016
Flash Flood Warning 59, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Sep 18, 2016, 7:12 PM EDT for Licking County, Ohio. It was in force for 2 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2016, 7:12 PM EDT (23:12 UTC)
- Expired
- Sep 18, 2016, 9:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Licking County, OH
The radar
The Cincinnati radar (KILN), 131 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 7:36 PM EDT | HEAVY RAIN 3.37 | 3 Nw Newark, OH | |
| Sep 18, 7:45 PM EDT | FLASH FLOOD | 2 Wnw Newark, OH | PASSENGER STUCK IN VEHICLE ON MOULL STREET |
| Sep 18, 7:54 PM EDT | HEAVY RAIN 1.42 | Kvta Newark-Heath Apt, OH | ONE-HOUR TOTAL |
| Sep 18, 8:11 PM EDT | FLASH FLOOD | 1 E Pataskala, OH | TAMMY LOUISE DRIVE FLOODED. ESTIMATED 2 FEET DEEP FROM PHOTOS. |
| Sep 18, 8:11 PM EDT | HEAVY RAIN 3.78 | 3 Nw Newark, OH | UPDATE RAIN TOTAL FROM EARLIER REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239
WGUS51 KILN 182312
FFWILN
OHC089-190115-
/O.NEW.KILN.FF.W.0059.160918T2312Z-160919T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
712 PM EDT SUN SEP 18 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN LICKING COUNTY IN CENTRAL OHIO...
* UNTIL 915 PM EDT.
* AT 712 PM EDT...RADAR INDICATED THAT SHOWERS AND EMBEDDED
THUNDERSTORMS HAD PRODUCED HEAVY RAIN ACROSS THE WARNED AREA. UP
TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. HEAVY RAIN CONTINUES TO
FALL WITH ANOTHER 1 TO 2 INCHES POSSIBLE. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEWARK...HEATH...GRANVILLE...PATASKALA...BUCKEYE LAKE...HEBRON...
HANOVER...MARNE...GRANVILLE SOUTH...BEECHWOOD TRAILS...HARBOR
HILLS...ETNA...NEW ALBANY...JERSEY...KIRKERSVILLE...ALEXANDRIA...
STATE ROUTE 310 AT STATE ROUTE 161...INTERSTATE 70 AT STATE ROUTE
13 AND INTERSTATE 70 AT STATE ROUTE 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3995 8226 3993 8267 3994 8274 4011 8275
4014 8225
$$
HICKMAN2 follow-up statements
933
WGUS71 KILN 182337
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
737 PM EDT SUN SEP 18 2016
OHC089-190115-
/O.CON.KILN.FF.W.0059.000000T0000Z-160919T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LICKING OH-
737 PM EDT SUN SEP 18 2016
...THE FLASH FLOOD WARNING FOR SOUTHERN LICKING COUNTY REMAINS IN
EFFECT UNTIL 915 PM EDT...
AT 736 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. HEAVY RAIN CONTINUES TO FALL WITH ANOTHER INCH
POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEWARK...HEATH...GRANVILLE...PATASKALA...BUCKEYE LAKE...HEBRON...
HANOVER...MARNE...GRANVILLE SOUTH...BEECHWOOD TRAILS...HARBOR
HILLS...ETNA...NEW ALBANY...JERSEY...KIRKERSVILLE...ALEXANDRIA...
STATE ROUTE 310 AT STATE ROUTE 161...INTERSTATE 70 AT STATE ROUTE 13
AND INTERSTATE 70 AT STATE ROUTE 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3995 8226 3993 8267 3994 8274 4011 8275
4014 8225
$$
HICKMAN262
WGUS71 KILN 190106
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
906 PM EDT SUN SEP 18 2016
OHC089-190116-
/O.EXP.KILN.FF.W.0059.000000T0000Z-160919T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LICKING OH-
906 PM EDT SUN SEP 18 2016
...THE FLASH FLOOD WARNING FOR SOUTHERN LICKING COUNTY WILL EXPIRE AT
915 PM EDT...
FLOOD WATERS HAVE RECEDED AND ARE NO LONGER EXPECTED TO POSE A THREAT
TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 3995 8226 3993 8267 3994 8274 4011 8275
4014 8225
$$
HICKMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 3:58 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 18, 3:58 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 358 PM EDT Sun Sep 18 2016 .SYNOPSIS... Moisture associated with weak low pressure will move east tonight. Dry weather is expected Monday through Friday when high pressure is forecast to build across the region. A frontal boundary will provide the focus for thunderstorm development next weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Moisture continues to stream northeastward along the Appalachians on a southwest flow on the east flank of an upper trough. Though widespread precip remains well to the east, isolated showers are lingering in limited moisture and weak instability on the western periphery of this system. Kept low chance pops through the evening, with a diminishing trend expected tonight with loss of daytime heating and with upper support gradually weakening. Cooler temperatures filtering in from the northwest coupled with radiational cooling will lead overnight lows in the upper 50s in northwest counties, while lows should stay up in the mid 60s southeast due to thicker clouds. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... For Monday, upper trough axis will be east of the area, while a flattened ridge pushes in from the west. This will allow high pressure to develop at the surface, which will remain over the area through Tuesday. This regime is expected to result in dry weather for the ILN area. Mostly sunny skies and weak warm advection will result in a modest warming trend. Look for highs mainly in the low 80s Monday, rising the mid 80s Tuesday. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Above normal temperatures and generally dry weather expected through the week. Mid/upr level ridge over the southern US with a band of westerlies through the Great Lakes to start the long term. Precipitation wail be confined to region close to weak surface front which lays out parallel to the upper level flow across the Great Lakes. The mid/upr level ridge over the southern US will expand north and east, becoming centered over the southeast by the end of the week. Temperatures will start out with highs 80 to 85 on Wednesday, warming to the mid and upper 80s with muggy air returning by Friday and Saturday. Upper level trof to track east across the northern Plains into the western Great Lakes by next Monday. Model solutions differ on timing but generally have trended slower. Given high amplitude flow, a slower soln is reasonable. So have limited pops to slight chance of a shower or thunderstorm Saturday afternoon and chance pops Sunday. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... MVFR CIGs from this morning will continue to lift in favor of VFR conditions this afternoon. Hi-res models continue to indicate spotty -SHRA development this afternoon, especially across central OH. Some isolated development has already taken place, but expect coverage to be limited enough to maintain just a VCSH for KCMH and KLCK thru the afternoon. Winds will remain light and variable this afternoon ahead of a very weak cold front. Winds will remain light/calm overnight, leading to the potential for BR development once again, especially for eastern sites where drier air will be slower to filter in. Although slightly drier air will be moving into the area, calm winds/clear skies may allow VSBYs at KLUK to go IFR at times towards 12z Monday. VFR conditions are expected after 13z Monday, with perhaps just a few passing cirrus through 18z. Winds will remain light out of the north on Monday. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...Coniglio SHORT TERM...Coniglio LONG TERM...AR AVIATION...KC
Hazardous weather outlook, Sep 18, 5:25 AM EDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 525 AM EDT SUN SEP 18 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-190930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 525 AM EDT SUN SEP 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 18, 6:48 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
648 PM EDT SUN SEP 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM FLASH FLOOD SOUTH BLOOMFIELD 39.72N 82.99W
09/18/2016 PICKAWAY OH LAW ENFORCEMENT
STATE ROUTE 316 AND STATE ROUTE 752 CLOSED DUE TO
EXCESSIVE WATER ON ROADS.
&&
JGIBSONLocal storm report, Sep 18, 7:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
711 PM EDT SUN SEP 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLOOD 2 SE ASHVILLE 39.70N 82.92W
09/18/2016 PICKAWAY OH TRAINED SPOTTER
2 INCHES OF WATER IN YARD AND DRIVEWAY.
&&
JGIBSONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 6:05 PM EDT | Areal Flood Advisory | ILN | Pickaway | 115 min |
| Sep 18, 6:16 PM EDT | Areal Flood Advisory | ILN | Licking | 119 min |
| Sep 18, 6:28 PM EDT | Flash Flood Warning | ILN | Pickaway | 4 hr |
Nearby
Flash Flood Warnings in Ohio, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.